MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T5
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, there was whiteish appearance on the lens.The surgery was completed on the same day.Additional information was received and stated, the finding of the iol was continuing even after the surgery.There was no impact on the patient.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned for analysis.Only video was returned.The reported complaint was observed on the returned video.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.A video was provided.The cataract removal was shown.This took 5:46 minutes.The lens and cartridge preparation were not shown.The lens loading and initial advancement were not shown.The cartridge tip came into view as it was inserted into the incision from the right side of the frame.Th yellow lens was visible just before the parting line.The leading haptic was tucked.The trailing haptic was misfolded looped and extended back on top of the plunger.The lens was rapidly advanced into the eye.Did not appear to be an company handpiece.The trailing haptic was pulled outside of the eye by the plunger.The lens was rotated with an instrument, which pulled the haptic back into the eye.The optic was cracked at the trailing haptic junction due to the misposition trailing haptic during delivery.The lens was left implanted.Upon further review of the video by the engineering representative it was determined that sheen can be observed on the lens.The root cause is deemed to be manufacturing related.Complaints have been received describing that lenses were reported by doctors for the presence of a polychromatic sheen visible.The cause of sheen or film like appearance is a result of a change in the positioning of the intraocular lens (iol) during the manufacturing process and is not associated with any foreign material or contamination.The observation has been reported clinically and confirmed in laboratory settings to disappear over time following implantation.The appearance is a result of a temporary change in the surface of the iol that occurs during the delivery process, which is only visible under certain orientations and illumination settings.This resolves once the iol is delivered and exposed to body temperature over time.There are no adverse impacts or lasting effects on the iol or the patient.Based on the results of the product investigation and testing, it was confirmed there are no adverse events or clinical impact on vision associated with this finding.With regard to the customer inquiry so are there really iols on the market that should be rejected during inspection, as stated above, there are no adverse impacts or lasting effects on the iol or the patient.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24053256
Report Number9612169-2026-00131
Device Sequence Number9856373
Product Code MJP
UDI-Device Identifier00380652410717
UDI-Public(01)00380652410717(17)280128(11)240130(10)25784104
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T5
Device Lot Number25784104
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/24/2025
Supplement Date Received by Manufacturer02/09/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date03/02/2026
Date Device Manufactured01/30/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASICO INJECTOR.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.
Patient SexUnknown